Oklahoma, 2024

Heat in Oklahoma, August 7 to 8, 2024

August 7 to 8, 2024 · NWS SHV · 1 event in 1 county or zone

An upper-level ridge of high pressure expanded back eastward across the Southern Plains and Gulf Coast region on August 7th through the 8th. Afternoon temperatures rose into the mid and upper 90s to lower 100s on both days.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper-level ridge of high pressure expanded back eastward across the Southern Plains and Gulf Coast region on August 7th through the 8th. Afternoon temperatures rose into the mid and upper 90s to lower 100s on both days. Deep southerly moisture pooling in advance of another weak frontal boundary resulted in very minimal mixing of dew points, with attendant heat indices ranging from 105-109 degrees across McCurtain County in Southeast Oklahoma before the frontal boundary slowly advanced southwestward with slightly lower humidity and milder temperatures in its wake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 9:52 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 7, 9:52 AM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1052 AM CDT Wed Aug 7 2024

...New UPDATE...

.UPDATE...
Issued at 1047 AM CDT Wed Aug 7 2024

With morning temperature trends very similar to the past few
days, afternoon highs should achieve the upper 90s to lower 100s
once again with Heat Advisory headlines in effect. The current
forecast reflects this thinking so no changes are needed at this
time.

/19/

&&

.SHORT TERM...
(Wednesday through Thursday)
Issued at 125 AM CDT Wed Aug 7 2024

Upper-level riding will remain firmly in place for the short-term,
with an area-wide heat advisory going into effect later this
morning. This Heat Advisory will remain in effect until 8PM on
Thursday, with a "cool down" still anticipated into the weekend.
Until then, afternoon highs today will climb above 100 degrees in
many locations, with heat index values ranging between 105-110
degrees.

/44/

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 125 AM CDT Wed Aug 7 2024

It still looks like a cold front will begin to push through the
region by Thursday, dropping temperatures a few degrees. As a
whole, this cold front won't do much for afternoon highs, but it
will help in brining dew points down a bunch. In turn, we will
likely go a few days into next week before we need another type of
heat headline. Along with this front, upper-level troughing may
drop just enough to allow for some thunderstorm activity in our
north zones both Saturday and Sunday. Unfortunately, at this time,
this rain activity looks isolated in nature, with most of the
region remain dry for the foreseeable future.

/44/

&&

.AVIATION...
(12Z TAFS)
Issued at 659 AM CDT Wed Aug 7 2024

For the 07/12z TAFS...VFR conditions should prevail through the
period, with scattered CU during the late morning and afternoon
hours today. Expect light/variable winds this morning to become
NNW again between 5 to 10 mph this afternoon, before becoming
light/variable again after sunset. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 102  79 100  78 /   0   0   0   0
MLU 101  74  96  74 /   0   0   0   0
DEQ 101  71  99  72 /   0   0   0   0
TXK 102  74  99  75 /   0   0   0   0
ELD  99  71  95  72 /   0   0   0   0
TYR 101  77 102  78 /   0   0   0   0
GGG 100  77 100  76 /   0   0   0   0
LFK 100  76 101  77 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Thursday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 8 PM CDT Thursday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 8 PM CDT Thursday for OKZ077.

TX...Heat Advisory until 8 PM CDT Thursday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...44
LONG TERM....44
AVIATION...20
Hazardous weather outlook, Aug 7, 1:08 AM CST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
208 AM CDT Wed Aug 7 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-080715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
208 AM CDT Wed Aug 7 2024

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THURSDAY...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight.

A Heat Advisory will go into effect today, remaining in effect
through Thursday. Look for afternoon heat index values to range
between 105-109 degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat Advisory will remain in effect until 8PM Thursday, with
additional heat products for Friday looking unlikely at this time.
Once that heat advisory expires, no hazardous weather is expected
beyond that. However, additional heat headlines may once again needed
towards the middle of the new workweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, McCurtain

When
August 7, 11:00 AM CST to August 8, 7:00 PM CST
Where
McCurtain forecast zone
Reported by
Mesonet
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1213711.